Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 11, NWS Tulsa, OK

April 22, 20227 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 22, 2022, 3:16 AM CDT for 7 counties in Oklahoma. It took effect at Apr 22, 2022, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2022, 3:16 AM CDT (08:16 UTC)
In effect from
Apr 22, 2022, 12:00 PM CDT
Expired
Apr 22, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

194 
WWUS74 KTSA 220816
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
316 AM CDT Fri Apr 22 2022

OKZ054>057-059>061-064-230000-
/O.NEW.KTSA.WI.Y.0011.220422T1700Z-220423T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, and Sapulpa
316 AM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Osage, Washington, Nowata, Craig, Pawnee, Tulsa, 
  Rogers and Creek Counties in Oklahoma.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
922 
WWUS74 KTSA 221921
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
221 PM CDT Fri Apr 22 2022

OKZ054>057-059>061-064-230330-
/O.NEW.KTSA.WI.Y.0012.220423T1400Z-220424T0000Z/
/O.CON.KTSA.WI.Y.0011.000000T0000Z-220423T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, and Sapulpa
221 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SATURDAY...

* WHAT...For the first Wind Advisory, south winds 20 to 25 mph 
  with gusts up to 40 mph. For the second Wind Advisory, south 
  winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers and Creek Counties.

* WHEN...For the Wind Advisory, until 7 PM CDT this evening. For 
  the Wind Advisory, from 9 AM to 7 PM CDT Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ058-062-063-065>067-230330-
/O.NEW.KTSA.WI.Y.0012.220423T1400Z-220424T0000Z/
Ottawa-Mayes-Delaware-Okfuskee-Okmulgee-Wagoner-
Including the cities of Miami, Pryor, Grove, Jay, Okemah, 
Okmulgee, and Wagoner
221 PM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Ottawa, Mayes, Delaware, Okfuskee, Okmulgee and 
  Wagoner Counties.

* WHEN...From 9 AM to 7 PM CDT Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
471 
WWUS74 KTSA 230010
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
710 PM CDT Fri Apr 22 2022

OKZ054>057-059>061-064-231000-
/O.EXP.KTSA.WI.Y.0011.000000T0000Z-220423T0000Z/
/O.CON.KTSA.WI.Y.0012.220423T1400Z-220424T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, and Sapulpa
710 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers and Creek Counties.

* WHEN..From 9 AM to 7 PM CDT Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ058-062-063-065>067-231000-
/O.CON.KTSA.WI.Y.0012.220423T1400Z-220424T0000Z/
Ottawa-Mayes-Delaware-Okfuskee-Okmulgee-Wagoner-
Including the cities of Miami, Pryor, Grove, Jay, Okemah, 
Okmulgee, and Wagoner
710 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Ottawa, Mayes, Delaware, Okfuskee, Okmulgee and 
  Wagoner Counties.

* WHEN...From 9 AM to 7 PM CDT Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:15 AM CDT, 1 minute earlier.

Area forecast discussion, Apr 22, 3:15 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
315 AM CDT Fri Apr 22 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 315 AM CDT Fri Apr 22 2022

The main forecast concerns today are windy conditions and the
increase in fire spread potential in areas of northeast Oklahoma
that still have not experienced full greenup due to persistent
drought conditions. KINX is currently measuring 45-60 knots of
wind from the south 2-3 kft above the surface, and while some
decrease in these speeds can expected after sunrise, above surface
wind speeds should remain strong enough to support advisory level
gusts across parts of northeast Oklahoma once mixing increases
late morning into the afternoon. A Wind Advisory will be issued
this morning, roughly for areas along and north of Interstate 44,
except for Ottawa and Delaware counties. Afternoon relative
humidities will be on the high side, in the 45 to 50 percent
range, but given the existing drought west of Highway 75, the
strong winds and ERC values from 70-80 percent, the threat for
localized conditions favoring rapid fire spread will exist. A Fire
Danger Statement will be issued this morning to address that
potential.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 315 AM CDT Fri Apr 22 2022

Not much has changed in the long term expectations, with heavy
rain and flooding concerns mid to late weekend dominating the
forecast focus.

Winds will remain up tonight and along with dew points in the
upper 50s to near 60, overnight lows will remain well above normal
levels. Isolated to scattered showers and thunderstorms may
affect northwestern parts of the forecast area tomorrow morning in
response to a strong low level jet, but the better chances for
rain will hold off until the afternoon and evening hours. Late
afternoon tomorrow, a southwest to northeast-oriented dryline
will approach the Interstate 35 corridor and thunderstorms may
develop along it, affecting primarily parts of northeast Oklahoma
into the evening. How much instability develops remains somewhat
in question, but wind fields would be strongly supportive of
severe weather with any storms that do develop.

In addition to the shower and thunderstorm potential on Saturday,
wind gusts will again be likely to exceed advisory criteria during
much of the day and likely across a bigger area than expected
today. Another Wind Advisory will probably be necessary.

The cold front associated with the storm system moving through the
Northern Plains will begin to move into the region Saturday night
into Sunday. While the front will never really be stationary, it
will take its time sinking southward given upper flow mostly
parallel to the front, lingering especially across parts of
southeast Oklahoma and into northwest Arkansas. This boundary
parallel flow will also lead to training storms and an increase in
flooding potential, as will be discussed further below. A vort
max will move through the area Monday, eventually giving the front
enough of a kick southward to end the precipitation by Monday
evening.

As the front slowly makes its way southward, expect widespread
showers and thunderstorms along it beginning Saturday night and
continuing into Sunday night. Precipitable water values will
already be fairly high areawide as the front begins to move into
the area, but persistent southerly low level flow will lead to an
even greater increase in moisture by Sunday and Sunday night
across southeast Oklahoma and into western Arkansas, featuring
PWATs of 1.5 inches - near maximum values for this time of year.
Given the training potential outlined above, the slow movement of
the front, and likelihood of efficient rainfall production, flash
flooding will increasingly become a concern. Watches may be needed
in the future to address this threat.

Once the cold front finally exits the area, seasonably cold
temperatures will follow. Cannot completely rule out frost or
freeze potential in favored locations of northeast Oklahoma and
far northwest Arkansas Tuesday morning given the likelihood of
cleared skies and light winds. Given the consistency of these
last two points in recent data, deviated from NBM low temperature
guidance at BVO and FYV, closer to MOS values.

Toward the middle to latter part of next week, northwest flow
develops across the region, leading to inclusion of low end shower
and thunderstorm chances, focused across the northern half to
two-thirds of the area, and higher temperatures.

&&

.AVIATION...
(06Z TAFS)
Issued at 1218 AM CDT Fri Apr 22 2022

Cooling of a moist BL has resulted in sct to bkn lower clouds
across the region. The E OK TAF sites stand the better chance of
periodic higher end MVFR cigs...with the W AR sites staying VFR.
All sites should return to sct to bkn VFR by midday Friday. South
winds will remain gusty thru the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  66  79  57 /   0   0  50  90
FSM   83  64  82  63 /   0   0   0  60
MLC   82  66  80  62 /   0   0  20  60
BVO   83  66  78  55 /   0  10  70  80
FYV   80  63  81  60 /   0   0  10  80
BYV   81  64  80  63 /   0   0   0  70
MKO   82  63  80  60 /   0   0  20  80
MIO   82  64  78  56 /   0   0  40  90
F10   82  64  78  58 /   0   0  30  80
HHW   82  64  81  64 /   0  10  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 7 PM CDT this evening for
     OKZ054>057-059>061-064.

AR...None.
&&

SHORT TERM...22
LONG TERM....22
AVIATION...30
Hazardous weather outlook, Apr 21, 4:40 PM CDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
440 PM CDT Thu Apr 21 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
440 PM CDT Thu Apr 21 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...West of Highway 75 in northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A limited fire weather danger will continue into the early evening
hours with unseasonably warm temperatures and a gusty south-southeast
wind in place across portions of northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY AND SUNDAY..Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Dry, warm and windy conditions can be expected Friday, leading to
a localized increase in the afternoon fire weather threat, again
to the west of Highway 75 in northeast Oklahoma.

A strong storm system will move into the Plains this weekend,
allowing a slow moving front to push through the area by early
next week. Ahead of the front on Saturday, thunderstorms may
develop by late afternoon as the dryline approaches from the
west. Wind fields will support a severe weather threat with any
storms that develop late Saturday afternoon and evening, but
questionable instability may serve to limit the overall severe
weather potential.

Beginning Saturday night, the front will become the focus for more
widespread showers and thunderstorms. Due to the slow movement of
the front, locally heavy rainfall will be a concern. An increasing
threat for localized flash flooding and rises on mainstem rivers
should also be expected, especially across southeast Oklahoma and
northwest Arkansas where the higher totals are forecast. A few showers
and storms may linger into early Monday across southern parts of the
area, with dry weather to follow for much of Tuesday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:21 PM CDTWind AdvisoryTSACraig, Creek, Delaware, Mayes, Muskogee, Nowata and 8 more29 hr

Nearby

Wind Advisories in Oklahoma, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.